# SDR 98ZZZX2468

- Difficulty date: May 2, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6362E
- Make and model: Cessna 172
- Aircraft serial: 46462
- Engine: Cont O300A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Failed
- Location: Nr 2
- Stage of operation: CR
- Nature of condition: E, R, K
- Precautionary procedure: A

## Discrepancy

PILOT WAS IN NORMAL CRUISE WHEN HE HAD A SUDDEN POWER LOSS AND ENGINE VIBRATION.  AN UNEVENTFUL LANDING WAS MADE ON A ROAD.  INVESTIGATION REVEALED THE NR 2 CYLINDER HAD SEPARATED ABOUT 2 INCHES FROM THE ENGINE CASE.  THE SEPARATION WAS THROUGH THE STEEL PORTION OF THE BARREL.  THE PISTON WAS DESTROYED AND THE CONNECTING ROD BENT.  UNKNOWN WHAT ADDITIONAL INTERNAL DAMAGE MAY BE DISCOVERED AT ENGINE DISASSEMBLY.  CAUSE OF THIS IS UNKNOWN.  THE TOTAL TIME ON THIS ENGINE IS 3,593 HOURS AND IT IS NOT KNOWN IF THIS IS AN ORIGINAL CYLINDER.
